Copaxone Side Effects

A board to discuss the Multiple Sclerosis modifying drug Copaxone
Post Reply
User avatar
prauly
Family Member
Posts: 41
Joined: Mon Jun 14, 2010 2:00 pm
Location: West Simsbury, CT
Contact:

Copaxone Side Effects

Post by prauly » Mon Apr 30, 2012 4:29 am

I have been taking Copaxone injections since my diagnosis, just a little under 2 years ago. The first year seemed to go fine. About a year ago, I started noticing consistent hair loss and attributed it to 'age' (46). Then about 6 months back, I realized that my fatigue and leg heaviness was getting worse. My Neuro's response was to put me on a round of Achtar. The Achtar didn't really have much of an affect -- except making me anxious!

Last week, I tried to step back form it all and revisited all of the side effects to Copaxone. I realized that all of the above ~ could ~ be attributed to taking the medication. So, I decided that the only way to tell if Copaxone was contributing to these symptoms was to stop it completely for a couple of weeks and take a status check on my symptoms. If they stay the same, its the MS. If they get better, probably the Copaxone.

Has anyone on this forum had similar issues? Has anyone stopped Copaxone for any period of time?

LR1234
Family Elder
Posts: 1517
Joined: Wed Feb 11, 2009 3:00 pm
Location: California
Contact:

Re: Copaxone Side Effects

Post by LR1234 » Mon Apr 30, 2012 8:45 am

My hair is falling out...not sure what to do about it as I suspect the copaxone too (I am 35 so hair should not be thinning like this)

User avatar
prauly
Family Member
Posts: 41
Joined: Mon Jun 14, 2010 2:00 pm
Location: West Simsbury, CT
Contact:

Re: Copaxone Side Effects

Post by prauly » Mon Apr 30, 2012 9:54 am

I know that if I call my Neuro, he will think that I stopped because of the hair loss itself. What concerns me is that I have always felt that a person's hair is a window into the stresses that the body is under. For example, years back, I had a healthy head of hair and then went into premature labor which forced the docs to give me some heavy duty meds. After I lost the baby, I cut my hair and it had turned about 60% white. Nice - huh? It was at that point, that I made that connection. Now, years later, I'm on another serious med and its actually falling out. So, I have to ask what else this medication is doing to me. Is it helping or hurting, and how can you tell!

LR1234
Family Elder
Posts: 1517
Joined: Wed Feb 11, 2009 3:00 pm
Location: California
Contact:

Re: Copaxone Side Effects

Post by LR1234 » Mon Apr 30, 2012 10:53 am

I know what you mean. I don't fancy relapses but I also don't fancy going bald!:(
I cut down my dose of it about 5 months ago (but I am very light body weight and slight framed so I figured if a man takes the 20grm 10grms would be ok for me.) Hair still coming out though so might need to look to plan B (stopping altogether)

User avatar
lyndacarol
Family Elder
Posts: 3392
Joined: Thu Dec 22, 2005 3:00 pm
Contact:

Re: Copaxone Side Effects

Post by lyndacarol » Mon Apr 30, 2012 4:27 pm

Hair loss has been a topic on the Avonex forum: http://www.thisisms.com/forum/post18826 ... hilit=hair

http://www.thisisms.com/forum/avonex-f5/topic577.html

And on the Rebif forum: http://www.thisisms.com/forum/rebif-f6/topic1194.html

http://www.thisisms.com/forum/rebif-f6/topic17888.html

A "search" on the subject of hair loss will return many pages of postings.

Since there can be a thyroid connection with hair loss, you may be interested in this old post which comments on a thyroid problem and interferons: http://www.thisisms.com/forum/rebif-f6/ ... html#p8257

Post Reply
  • Similar Topics
    Replies
    Views
    Last post

Return to “Copaxone”